Concerned about the side effects of anastrozole

Posted by tinalove @tinalove, Jan 31, 2016

I completed all treatments for breast cancer but now I am supposed to take hormone blocker, named anastrozole. im concerned about the side effects. Has anyone here taken it and did anyone have hair loss?

@kwanless

I was lucky that I just needed radiation. Not fun but I got thru it. Hopefully it goes well for you.

Jump to this post

Hi there. I had a lumpectomy for bc, then 16 weeks of chemo, now am done week 2 of 5 of radiation. Next are the meds for me too. It's been nothing but hell for me up to now. Now I'm dealing with such terrible weakness and neuropathy in hands and feet. I hear ya girl when you say you are so done. I truly feel your pain.

Liked by Molly MIller

REPLY
@karendb

Hi there. I had a lumpectomy for bc, then 16 weeks of chemo, now am done week 2 of 5 of radiation. Next are the meds for me too. It's been nothing but hell for me up to now. Now I'm dealing with such terrible weakness and neuropathy in hands and feet. I hear ya girl when you say you are so done. I truly feel your pain.

Jump to this post

On another note, I guess I'd rather go through all this than have the cancer come back so hang in there. One day at a time right.

Liked by kathyomaha55

REPLY

I guess I would put up with the side affects better if the meds gave me greater than a 9% chance with the meds. Seems like a lot of crap I’m taking for 9%. Hope you have less side affects.

Liked by farmgirl1556

REPLY
@kwanless

I guess I would put up with the side affects better if the meds gave me greater than a 9% chance with the meds. Seems like a lot of crap I’m taking for 9%. Hope you have less side affects.

Jump to this post

I agree with you!!!!

REPLY
@kwanless

I have been on Anastrozole for a year and a half. I can’t handle it anymore. I went from few wrinkles to a face full of wrinkles. I have such vaginal dryness sex is out of the question. My joints ache. My fingers won’t bend. All of this for an added 9% chance my cancer won’t come back. No! I’m done! Just trying to figure out how long it will be before the side affects go away! Kathy

Jump to this post

I am impressed you did that long!
My stats are 3-12 with the meds, but having hysterectomy next week which is to bring it down to 7%.
I tried same med twice for only 3 weeks each time! First time I quit when I started thinking about suicide…I appeased the oncologist and tried one more time for 3 weeks and gave up because like you I could not bend my fingers or even get out of bed!
I think we all have to also think of quality of life!
I am 64 have 4 young grandsons. I love to fish and kayak and play with the boys….I will not be bedridden.
Hugs to all of you!

REPLY

Thinking of you on your surgery! I agree about the quality of life! I have been so lethargic and depressed! Once I decided this was what I was going to do a sense of peace came over me! I had s 2 month old granddaughter and one due next week, I need my hands to hold these babies! Good luck with your surgery! Kathy

REPLY
@karendb

Hi there. I had a lumpectomy for bc, then 16 weeks of chemo, now am done week 2 of 5 of radiation. Next are the meds for me too. It's been nothing but hell for me up to now. Now I'm dealing with such terrible weakness and neuropathy in hands and feet. I hear ya girl when you say you are so done. I truly feel your pain.

Jump to this post

Prayers and loving thoughts coming your way.

REPLY
@maureenkarras

I have taken all of the aromatase inhibitors including tamoxifen. My understanding, from every expert I have talked with, is that these drugs, including the one you have been Prescribed, are a critical part of your treatment. There are side effects and everyone reacts differently. For me it was joint pain and skin issues – I’m still struggling with both. The thing you have to weigh is the cancer. I’m assuming that you want to do everything possible to prevent reoccurance. I felt like I couldn’t manage the skin issues without getting off the drugs. I started, stopped, switched and tried again – repeatedly. I never completed the entire recommended 5 years. But, I wish I could have. For me the fear of reoccurance seems to still loom large. I had a scare and biopsy last spring. I guess if you trust your oncologist I would listen carefully to his/her recommendation. Wishing you the best and a future cancer free. Maureen

Jump to this post

I have 2 friends who stopped anastrozole because of side effects. Both are suffering with metastatic desease

REPLY
@kat9606

I’ve been on Anastrozole (Arimidex) for 3 mos, the first pain was in my knees but it wasn’t significant or there all the time – I’d never had knee pain before. In the past 2 mos my hip and back pain (aching and stiffness) is pretty significant. Saw my oncology nutritionist a few days ago who added calcium, vit D and Glucosamine/Chrondroitin to my daily Alive Women 50+ Vitamin. She looked at all the dosage amounts, some I take in the AM others in PM. Will try this for a month and if symptoms don’t subside might try a different AI. I also get a lot of calf cramps at night that can keep me from sleeping. I do Pilates 3x a week which helps on so many levels. I’m 53 so I wasn’t used to aches and pains until diagnosis 14 mos ago. Diagnosed IDC, PR & ER +, HER2-, nothing in lymph nodes, stage 1. Did lumpectomy, radiation and full hysterectomy (minus the ovaries), no chemo luckily.

Jump to this post

I know this is from 2017, but just wondering how you r doing?
I am 64 and pr /er positive, HER2 -. HAVING hysterectomy next week.
I have tried arimidex twice and did not fare well.
See oncologist also this week for first yearly since surgery and diagnosis last April.
So as you see we r pretty close…I would really like to know how you r doing now!
Thank you!
Gaye

REPLY
@huey

I have 2 friends who stopped anastrozole because of side effects. Both are suffering with metastatic desease

Jump to this post

I’m taking my anastrozole and doing well. Walking every day

REPLY
@huey

I’m taking my anastrozole and doing well. Walking every day

Jump to this post

I'm so glad to hear someone doing well on this med. my oncologist has prescribed for me the same drug after my radiation treatments. I've been very scared about taking it from hearing some of the awful side effects people have had.

Liked by kathyomaha55

REPLY

Have been on arimedex For the past seven months. Except for feeling tired at midday, I have no complaints. Some thinning of hair But I have not noticed any other adverse effects.

Liked by marybe

REPLY
@lisman1408

Did you have side effects from the Anastrozole? If so, what were they?

Jump to this post

I had many side effects, some mild but the worst was the mood swings and moodiness/depression. It was like being 16 again with PMS. I also experienced fatigue, sleeping 12 hours a night with a 2 hour midday nap, hot flashes, stomach upset, muscle ache etc. Being off it I know is temporary but I’m dreading going back on it

REPLY
@marybe

I had many side effects, some mild but the worst was the mood swings and moodiness/depression. It was like being 16 again with PMS. I also experienced fatigue, sleeping 12 hours a night with a 2 hour midday nap, hot flashes, stomach upset, muscle ache etc. Being off it I know is temporary but I’m dreading going back on it

Jump to this post

I also am having fatigue. Sleeping 12 hrs a night and needing a nap too. They told me the fatigue from radiation can take up to a year to resolve. My radiation was over in October (21 treatments) – so not sure if I can blame the AI for that. I have my first 3 months check up with the oncologist on 2/.8. I will be sure to ask her about this. Hot flashes have been a constant since surgery in July. I only started taking anastrozole in November.

REPLY
@lisman1408

Did you have side effects from the Anastrozole? If so, what were they?

Jump to this post

I lasted a month on arimidex, I had all the side effects. Insomnia, loss of appetite, fatigue, headaches, bone/joint pain, nausea/vomiting, mood swings, irritability, loss of focus. Just miserable. My oncologist had told me I’d feel much, much worse on this med and he was right. I’ll see him tomorrow for recommendations. But for quality of life issues I can’t continue on this med.

REPLY
Please login or register to post a reply.